Skip to main content
Article
Abdominal pain with rigidity secondary to the anti-emetic drug metoclopramide
The Journal of Emergency Medicine
  • Nadeem Ullah Khan, Aga Khan University
  • Junaid A. Razzak, Aga Khan University
Publication Date
5-1-2006
Document Type
Article
Abstract
We report a case of abdominal pain with rigidity, mimicking an acute abdomen, caused by metoclopramide, a common anti-emetic drug. Extrapyramidal symptoms are commonly reported side-effects of this medication. They generally include involuntary movements of limbs, torticollis, oculogyric crisis, rhythmic protrusion of tongue, trismus, or dystonic reactions resembling tetanus, etc. Abdominal rigidity due to this medication, resembling an acute abdomen, has not been reported previously. This case report illustrates the importance of considering medication side-effects when evaluating a patient with abdominal pain and rigidity.
Citation Information
Nadeem Ullah Khan and Junaid A. Razzak. "Abdominal pain with rigidity secondary to the anti-emetic drug metoclopramide" The Journal of Emergency Medicine Vol. 30 Iss. 4 (2006) p. 411 - 413
Available at: http://works.bepress.com/nadeemullah_khan/2/